Pseudo Bulbar Disease?

Started by

My 77 yr old mother has severe dementia and had to be put in a nursing home. She has been there almost 4 yrs. Over a year ago she began having crying spells for no reason. We would ask her why she was crying and she wouldn't know why. She can stop at a snap of a finger and start laughing. I finally asked if she could be evaluated for Pseuso bulbar Disease. They did and she indeed was diagnosed with it. They tried her on the medication Nuedexta and it did absolutely nothing for her.
Has anyone ever encountered this problem with an elderly parent? I wish I could find something that would help her. Any ideas? It is so difficult to visit with her when that's all she does through the entire time I'm with her.

1 Comment

It's called pseudo bulbar "effect". Sometimes triggered by a fall and head trauma. Hopefully you have had brain images and diagnostic testing to see if the damage is widespread. Look for clinical trials in your area if you can.

Keep the conversation going (or start a new one)

Please enter your Comment

Ask a Question

Reach thousands of elder care experts and family caregivers
Get answers in 10 minutes or less
Receive personalized caregiving advice and support